Alert archive / Massachusetts / High Wind Watches in 2006
High Wind Watch 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Oct 19, 2006, 3:19 PM EDT for 4 states. It took effect at Oct 20, 2006, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 19, 2006, 3:19 PM EDT (19:19 UTC)
- In effect from
- Oct 20, 2006, 2:00 PM EDT
- Expired
- Oct 20, 2006, 4:48 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
All 22 counties
Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 31 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 191919 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 319 PM EDT THU OCT 19 2006 ...A STRONG COLD FRONT MAY BRING STRONG TO POTENTIALLY DAMAGING WEST WINDS TO SOUTHERN NEW ENGLAND LATE FRIDAY AND FRIDAY NIGHT... CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-200330- /O.NEW.KBOX.HW.A.0004.061020T1800Z-061021T0600Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 319 PM EDT THU OCT 19 2006 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. STRONG TO POTENTIALLY DAMAGING WEST WINDS MAY DEVELOP JUST BEHIND A STRONG COLD FRONT LATE FRIDAY AND LAST THROUGH FRIDAY EVENING. THE COLD FRONT WILL MOVE QUICKLY THROUGH THE CONNECTICUT VALLEY BY MID AFTERNOON FRIDAY...REACHING THE CAPE AND ISLANDS BY EARLY EVENING. AFTER THE FRONT PASSES WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. THE STRONG WINDS MAY LAST THROUGH MIDNIGHT. SINCE MOST TREES ARE STILL FULLY LEAVED...THESE WIND GUSTS WILL HAVE THE POTENTIAL TO BE DAMAGING. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$ KJC
2 follow-up statements
000 WWUS71 KBOX 200256 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1056 PM EDT THU OCT 19 2006 ...A STRONG COLD FRONT MAY BRING STRONG TO POTENTIALLY DAMAGING WEST WINDS TO SOUTHERN NEW ENGLAND LATE FRIDAY AND FRIDAY NIGHT... CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-201100- /O.CON.KBOX.HW.A.0004.061020T1800Z-061021T0600Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 1056 PM EDT THU OCT 19 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... STRONG TO POTENTIALLY DAMAGING WEST WINDS MAY DEVELOP JUST BEHIND A STRONG COLD FRONT LATE FRIDAY AND LAST THROUGH FRIDAY EVENING. THE COLD FRONT WILL MOVE QUICKLY THROUGH THE CONNECTICUT VALLEY BY MID AFTERNOON FRIDAY...REACHING THE CAPE AND ISLANDS BY EARLY EVENING. AFTER THE FRONT PASSES WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. THE STRONG WINDS MAY LAST THROUGH MIDNIGHT. SINCE MOST TREES ARE STILL FULLY LEAVED...THESE WIND GUSTS WILL HAVE THE POTENTIAL TO BE DAMAGING. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$
000 WWUS71 KBOX 200848 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 448 AM EDT FRI OCT 20 2006 ...A STRONG COLD FRONT WILL BRING STRONG TO POTENTIALLY DAMAGING WESTERLY WINDS TO SOUTHERN NEW ENGLAND THIS EVENING... CTZ002>004-MAZ002-003-008>011-NHZ011-201700- /O.UPG.KBOX.HW.A.0004.061020T1800Z-061021T0600Z/ /O.NEW.KBOX.WI.Y.0027.061020T2100Z-061021T0500Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-CHESHIRE NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...JAFFREY...KEENE 448 AM EDT FRI OCT 20 2006 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY FOR THE REGION IN AND WEST OF THE CONNECTICUT RIVER VALLEY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS WIND ADVISORY INCLUDES THE EAST SLOPES OF BOTH THE BERKSHIRES AND LITCHFIELD HILLS AS WELL AS HARTFORD...SPRINGFIELD...GREENFIELD...KEENE AND THE WEST SLOPES OF THE MONADNOCKS. RAPIDLY INTENSIFYING LOW PRESSURE PASSING THROUGH SOUTHERN NEW ENGLAND THIS AFTERNOON WILL PRODUCE A 2 TO 6 HOUR PERIOD OF STRONG WEST NORTHWEST WINDS IN ITS WAKE. SUSTAINED WINDS MAY BRIEFLY PEAK AT 30 MPH WITHIN 3 HOURS EITHER SIDE OF 8 PM THIS EVENING AND GUSTS MAY REACH 50 MPH. THIS COMBINATION OF WIND BLOWING THROUGH STILL FULLY LEAVED TREES...IS LIKELY TO CAUSE POCKETS OF BROKEN TREE LIMBS AND THE ASSOCIATED POWER OUTAGES. THERE IS STILL A VERY SMALL CHANCE OF MORE EXTENSIVE DAMAGE THAN CURRENTLY FORECAST. IF THIS BECOMES MORE EVIDENT THE ADVISORY MAY BE UPGRADED TO A WARNING IN A FEW SPOTS WITHIN THE LATE DAY FORECAST ISSUANCE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON THE MASS PIKE AND INTERSTATE 91. $$ MAZ004>007-012>024-026-NHZ012-015-RIZ001>008-201700- /O.UPG.KBOX.HW.A.0004.061020T1800Z-061021T0600Z/ /O.NEW.KBOX.WI.Y.0027.061020T2200Z-061021T0700Z/ NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER... MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 448 AM EDT FRI OCT 20 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY FOR RHODE ISLAND...CENTRAL AND EASTERN MASSACHUSETTS AND HILLSBOROUGH COUNTY OF SOUTH CENTRAL NEW HAMPSHIRE. IT IS EFFECT FROM 6 PM THIS EVENING TO 3 AM EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. RAPIDLY INTENSIFYING LOW PRESSURE PASSING THROUGH SOUTHERN NEW ENGLAND THIS AFTERNOON WILL PRODUCE A 2 TO 6 HOUR PERIOD OF STRONG WEST NORTHWEST WINDS IN ITS WAKE THIS EVENING. SUSTAINED WINDS WILL BRIEFLY PEAK BETWEEN 25 AND 35 MPH WITHIN 3 HOURS EITHER SIDE OF 9 PM THIS EVENING AND GUSTS MAY REACH 50 MPH. THIS COMBINATION OF WIND BLOWING THROUGH STILL FULLY LEAVED TREES WILL CAUSE POCKETS OF BROKEN TREE LIMBS AND THE ASSOCIATED POWER OUTAGES. THERE IS STILL A SMALL CHANCE OF MORE EXTENSIVE DAMAGE THAN CURRENTLY FORECAST. IF THIS BECOMES MORE APPARENT...THE ADVISORY WOULD BE UPGRADED TO A MORE SERIOUS HIGH WIND WARNING IN FORECASTS LATER TODAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING WILL ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON THE MASS PIKE..INTERSTATES 93 AND 95 AS WELL AS ROUTE 6 ON CAPE COD. $$ DRAG
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Oct 19, 11:26 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Oct 19, 11:26 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1126 AM EDT THU OCT 19 2006 .SHORT TERM /REST OF TODAY/... JUST A QUICK UPDATE FOR TEMPS. CURRENTLY RUNNING AROUND 3 DEGREES BELOW FORECAST AND WITH ANTICIPATED CLOUD COVER DECIDED TO DROP AFTERNOON MAX BY 2 TO 3 DEGREES. ALSO DID SOME MINOR UPDATING OF THE SKY GRIDS TO REFLECT SATELLITE TRENDS BUT THIS HAD NO REAL IMPACT ON THE WORDED FORECAST. && .PREVIOUS DISCUSSION... /ISSUED 626 AM EDT THU OCT 19 2006/ ..SHOWERY FRIDAY ON TAP WITH LOW PROB OF WIND ADVY/GALE POTENTIAL ON BLUSTERY WLY FLOW LATE IN THE DAY... SHORT TERM /TODAY THROUGH FRIDAY/... FCST PROBLEM IS THE INTENSITY/TRACK OF THE SFC LOW MOVING THROUGH EASTERN NEW ENGLAND FRIDAY. 00Z/19 OP RUNS OF THE ECMWF/UKMET/RGEM WERE ALL NOTABLY WEAKER THAN THE NCEP MODELS FOR FRIDAY. THE 00Z GFS OP RUN WAS VERY CLOSE TO THE UK/EC TRACK. THE 00Z AND 06Z NAM ARE BELIEVED TO BE FAR TOO INTENSE AND CONSEQUENTLY OUTLIERS TOO FAR NW. THE 00Z/19 GFS ENS MSP PRES ARE SPLIT INTO TWO CAMPS. SO WHILE CONFIDENCE IN THE OVERALL FCST OFFERED FROM THIS MORNING THROUGH FRIDAY AFTERNOON IS ABOVE AVERAGE...THERE IS STILL A CHANCE FOR THE DEEPER AND INLAND VSNS OF THE NAM AND GFS TO VERIFY. ATTM...THE 500 MB PATTERN TO ME DID NOT APPEAR STRONG ENOUGH...NOR NEG ENOUGH TO PROMOTE THE LEFTWARD OVER DEEPENED TRACK. TIME WILL TELL ON THIS DECISION THO WE KNOW THAT NCEP VIA THEIR 0509Z PMDHMD FAVORED THE GFS /AND ITS TRACK/. 06Z GFS CONTS THE 00Z VSN OF TRACK AND INTENSITY. 06Z NAM IS STILL 200 NM LEFT OF THE GFS AT 00Z SAT. POPS WERE TAPERED SLIGHTLY FM THE PREV FCST FOR THIS AFTN/EVE...THEN BACK ON THE PRIOR TRACK FOR A STRONG FRIDAY MORNING ONSET WITH A RAPID DEPARTURE FRI MID OR LATE AFTN. THUNDER CONTS IN THE FCST...BASICALLY DUE TO THE VT MAX TRACK...BUT TT ARE NOT ALL THAT HIGH AND IF THE UK/EC VERIFY...DEEPENING WILL BE LESS WITH LESS INFLOW AND LESS ASSTD DESTABIZATION. SO THUNDER IS IN THE FCST BUT NOT A HIGH PROBABILITY EVENT...YET. HYDRO...BLV WE ARE LOOKING AT QPF TOTALS RANGING FM LESS THAN 1/4 INCH ON ACK TO AS MUCH AS 1.25 INCHES IN FRANKLIN AND CHESHIRE COUNTIES OF THE EXTREME NW PTN OF OUR FA. TEMPS/DEWPOINTS/WINDS/MXG HTS AND WIND GUSTS...PRIMARILY DRIVEN BY THE 00Z GFS...ITS MAVMOS AND BLENDED WITH PRIOR FCST. GUSTS LATE FRI AFTN MAY REACH WIND ADVY CRITERIA IF THE 00Z GFS/NAM VERIFY...FIRST IN THE HIGH TERRAIN W OF THE CT RVR ARD 21Z...THEN REEMERGING ALONG THE E MA COAST ARD 23Z...HOWEVER...IF THE WEAKER VSNS OF THE 00Z/19 UK/EC VERIFY...THEN I THINK WE WONT HAVE TO WORRY MUCH ABOUT WIND GUSTS AOA 35 KT. SO THAT WILL BE DEBATED FOR ANOTHER FEW CYCLES BUT ATTM...PREFER A MORE CONSERVATIVE APPROACH DUE TO THE PREDICTED APPEARANCE OF THE 500 PATTERN INCLUDING ONLY A MODEST 120M 12 HR HFC. CAA IS DECENT. HRLY PRES FALLS AND RISES WILL BE ON THE ORDER OF 1 TO 2MB/HR AND WINDS ALOFT IN THE LOWEST 150 MB WILL QUALIFY FOR WIND ADVY...SO ITS MATTER OF WHICH MODEL GROUP YOU BLV. SKYCVR IS A BLEND OF TIME SECTION ASSESSMENT OF THE 00Z NAM/GFS. LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MODELS COMING INTO DECENT AGREEMENT THROUGH MONDAY...BUT CONFIDENCE IS NOT THAT HIGH AFTER THEN. BOTH THE 18/18Z GFS ENSEMBLE AND 18/12Z CMC ENSEMBLE RUNS DEPICT SIGNIFICANT VARIABILITY IN THE 500 MB HEIGHTS AFTER TOWARD THE MIDDLE OF NEXT WEEK. PROBLEMS LIKELY STEMMING FROM TIMING AND AMPLITUDE PROBLEMS WITH VARIOUS SHORTWAVES ROTATING AROUND A CUTOFF LOW NEAR HUDSON BAY. USED THE CONSENSUS OF THE VARIOUS 19/00Z MODELS AS BASIS FOR THIS FORECAST...OF WHICH THE NAM IS A BIT OF AN OUTLIER. NAM DEVELOPS A MUCH STRONGER LOW PRESSURE IN THE GULF OF MAINE FRIDAY NIGHT THAN MOST OF THE OTHER MODELS. THE GFS IS IN BETWEEN THE NAM AND THE ECMWF AND UKMET. DO NOT WANT TO DISCOUNT THE STRENGTH OF THE EUROPEAN MODELS...BUT THINKING WINDS WILL BE SIGNIFICANT WITH STRONG COLD AIR ADVECTION AND A LOW LEVEL JET OF 55-60 KTS AT 850 MB. INCREASED WINDS FRIDAY NIGHT INTO SATURDAY FROM WHAT WE HAD BEFORE...BUT NOT QUITE TO WIND ADVISORY LEVELS. WILL HAVE TO WATCH THIS OVER THE NEXT 24 HRS. HIGH PRESSURE FOR SATURDAY...BEFORE ANOTHER QUICK MOVING LOW PRESSURE ARRIVES SUNDAY. A SMALL POSSIBILITY OF SOME SNOW OR FREEZING RAIN EARLY SUNDAY ACROSS SOUTHWEST NH IF THE PRECIPITATION STARTS SOON ENOUGH. WOULD PREFER TO LIMIT LIKELY POPS TO JUST SUNDAY NIGHT OR MONDAY...BUT CONFIDENCE IN THE TIMING IS JUST NOT THERE RIGHT NOW. SO NO SIGNIFICANT CHANGES TO LATEST MOS TEMPERATURES LOOK REASONABLE...AND HAVE MADE SOME TWEAKS HERE AND THERE TO PREVIOUS FORECAST TEMPERATURES. AVIATION... 00Z NAM/GFS TSEC GOVERNED THE FCST CLOUD CVR WHICH ATTM FAVOR 2500- 3500 FT BKN DECK...POSSIBLY THINNING THIS EVENING THEN A STRATUS DECK AOB 1000 FT DEVELOPING DURING THE NIGHT. WX RELATED DELAYS POSSIBLE 06Z FRI-00Z SAT LOWERING STRATUS DURING THE PREDAWN HRS FRI AND THEN IN BANDS OF SHOWERS/ISO THUNDER DURING THE DAYLIGHT HRS FRI. MARINE... SHORT TERM THROUGH FRIDAY...NO HEADLINES BEFORE FRI MIDDAY WHEN SCA CONDS MAY DEVELOP PTNS OF THE OUTER WATERS. BETTER CHC OF SCA CONDS 21Z-23Z FRI EVEN POSSIBLY GALE IF THE DEEPER NCEP MODELS VERIFY. 21Z SREF HAD ONLY A 10 PCT PROB OF SUSTAINED GALE JUST E OF OUR WATERS NR 06Z SAT. IN THE LONGER TERM FROM FRIDAY NIGHT INTO MONDAY...LOOKING AT A LIKELY GALE FRIDAY NIGHT AS A LOW PRESSURE MOVES NORTH THROUGH THE GULF OF MAINE. HIGH PRESSURE ARRIVING SATURDAY SHOULD CAUSE WINDS AND SEAS TO SUBSIDE QUITE A BIT...WITH CALMEST CONDITIONS EARLY SUNDAY. A LOW PRESSURE ARRIVING SUNDAY NIGHT INTO MONDAY SHOULD INCREASE WINDS AND SEAS SLIGHTLY...PARTICULARLY ACROSS THE SOUTH COASTAL WATERS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SHORT TERM...AED
Hazardous weather outlook, Oct 19, 6:16 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 616 AM EDT THU OCT 19 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-201030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 616 AM EDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY... SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY...PRESENTING A LIGHTNING RISK. A LOW PRESSURE MOVING NORTH ALONG THE COAST FRIDAY NIGHT MAY RESULT IN WINDS GUSTS IN EXCESS OF 45 MPH. CONFIDENCE IS NOT HIGH ENOUGH AT THIS POINT IN TIME TO ISSUE A WIND ADVISORY. THIS DEVELOPING SITUATION WILL NEED TO BE MONITORED OVER THE NEXT 24 HOURS. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS ANTICIPATED FOR THE NEXT 24 HOURS. ANZ230>237-250-254-255-201030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 616 AM EDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MARGINAL GALE FORCE WIND GUSTS UP TO 35 KNOTS FROM THE NORTHWEST ARE POSSIBLE ACROSS THE OPEN WATERS FRIDAY NIGHT...AS A LOW PRESSURE MOVE NORTH THROUGH THE GULF OF MAINE. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS REQUIRED FOR THE NEXT 24 HOURS.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 4:33 PM EDT | Marine Weather Statement | BOX | 37 hr |
Nearby
High Wind Watches in Massachusetts, 2006High Wind Watches in Rhode Island, 2006High Wind Watches in New Hampshire, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.